Originally Posted by luvmypinkpdle
Thanks for the replies. His mother is comming to get him today so I will be checking with her to see if she takes him to the doctor for it. He has been on Adderral for the last couple of weeks. His mother sent him up with 14 capsules of straterra and then wouldn't send us anymore. She said she didn't have time to go to the doctor so I ended up taking him to a clinic that gave him Adderral. Before the straterra he was off meds. I don't know if going on and off the meds made it worse. From what I understand the vocal noises started when he was not on meds. They seem to occur less often since the adderral but now he has the facial tics. They seem to be almost non-stop. I took him to the mall with me today and noticed people looking at him. It was starting to really upset me. Hopefully his mother will take care of this I'd hate for him to get made fun of in school, kids can be so mean. Dose anyone know how or if they can accuretly diagnose if he has TS as opposed to this just being a side effect of meds?
If he had TS previously or not, the fact remains that most stimulants will either cause TS or make any pre-existing TS much worse. Stimulants can also cause symptoms of bi-polar and OCD. It all depends on dosage and tolerance of each individual kid; just because alot of kids do not get TS or bi-polar on stimulants doesn't mean the drug is innocent.
Everyone reacts to drugs differently at times which is always interpreted as an underlying condition "unmasked" by drugs by the psychiatric community but IMHO I don't buy into that because it is already well known that a dose of a drug that may hardly effect one person could kill another; that some people can drink alot and be fine but others can't walk after the same amount of drink; that everyone has different systems, different allergic reactions, etc.
Difference in sensitivities to drugs does not mean pre-existing disease but simply sensitivities to drugs, at least logically that is.
Why even food for example: My husband can't eat tomato sauce without getting a stomach ache but I eat the same sauce and feel fine. I can't eat tobasco sauce and he can. But both of use can eat teriaki sauce. In other words, we are simular yet different. So who's stomach is "normal", his or mine?
I think I would consider the drugs the culprit. Problem is, even though the tics can go away in some kids caused by meds, the tics can also become permanant since stimulants can damage the brain and nervous system. So I'm not sure if going off the meds would help but maybe should be considered. If so, they should be weaned off of very slowly (usually slower than doctors recommend) to minimize any effects of withdrawals. Otherwise, they do have drugs for tics but like one poster mentioned, the drugs have domino effects so many more will end up precribed in the end.